User logged in as post
I did 4 A/C and 12 T. I think your onc will probably go over the common side effects with you. But I can tell you my experience. One of the worst symptoms I had was really bad constipation. Some other symptoms (a backdrop of nausea and dizziness) lasted for the first several days, but then dissipated as time went on. I was absolutely religious about taking my anti-nausea meds, except one time when I just plain forgot (chemo brain). I spent the next two nights with a bucket next to my bed, but never had to use it. I found I felt better if I ate something, that is to say, for me, eating helped the nausea. Also, one or more of the anti-nausea meds were steroids, so one of their side effects is that they stimulate the appetite. I know food doesn't taste good to some people going through chemo, but for me, food never tasted better than when I went through chemo, so I went out to dinner with friends a lot. The other side effect I had from the steroids was difficulty sleeping. I would come home from a chemo treatment and feel exhausted, but would not be able to sleep. One of the anti-nausea drugs they put in my drip was benadryl, and it made me drunk. I would think I was walking (with my pole for the infusion)in a straight line, but according to the nurses, I was swaggering all over the place but telling everyone I was fine (and I was wearing my 4 inch wedge sandals). You may have some of these effects, none of these effects, all of these effects, because it truly is very different for each woman.
My A/C treatments were every other week, and I will say I felt so good the second week that I was able to resume all of my regular activities (bicycling, dancing, playing tennis, working out, etc.). Some people feel just the opposite (e.g., OK on the first couple of days but sick on the 3rd or 4th day).
I agree with Cheryl that hydration pushes the toxins out of your body. I know we all have our own theories about these matters. Mine is that probiotics (e.g., acidophilus and multi-digestive enzymes) also pushes these toxins out more quickly and it helps with the constipation. Even though it's an OTC, like any herbal supplement, you still have to have it approved by your onc. I was told I could take it because I had taken it for years without incident.
If I had to give one piece of advice to any woman about to undergo chemo, I think I would say try to pay careful attention to your body so you know when to rest, when to work, when to play, etc. and be good to yourself. Your body will tell you what it needs.
Please post any questions or concerns you have.
Hugs & prayers,